Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Antidotes for antidepressant-caused sexual dysfunction?
    avatar
    forgetfulagain posted:
    Dr. Schwartz,

    You mentioned in an earlier post that there might be antidotes for sexual dysfuntion caused by antidepressants:
    "If you have to be on a serotonergic antidepressant and develop sexual problems, consider asking your doctor for an antidote. Almost none of these medications are FDA approved for improving sexual functioning, however many psychiatrists use them in order to lower sexual side effects while keeping their patient on an effective serotonin antidepressant."
    I wonder if you can maybe list some specific ones?
    I already take Wellbutrin and Trazodone as well as my primary Cymbalta and low-dose Seroquel for PTSD. I have chronic depression and cannot even consider stopping them, but I also do not want to live without my sex drive or with delayed or absent orgasms like I do now.
    I want to have some specific ones to ask my doctor about.

    thanks,
    forgetfulagain (34 yr female)
    Reply


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.